Alert archive / Colorado / High Wind Warnings in 2008
High Wind Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Nov 12, 2008, 3:01 PM MST for Boulder County, Larimer County, Colorado. It took effect at Nov 13, 2008, 12:00 AM MST. It was in force for 17 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 12, 2008, 3:01 PM MST (22:01 UTC)
- In effect from
- Nov 13, 2008, 12:00 AM MST
- Expired
- Nov 13, 2008, 5:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Larimer County, CO
The radar
The Denver radar (KFTG), 99 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 13, 3:00 AM MST | HIGH SUST WINDS 43 | 21 Sw Cheyenne, CO | SUSTAINED 43 GUSTING TO 67 MPH. |
| Nov 13, 3:20 AM MST | NON-TSTM WND GST 89 | 10 Wsw Loveland, CO | ACTUAL LOCATION IS PINEWOOD LAKE. AT 610 AM MST WIND GUSTS HAD SUBSIDED TO 43 MPH. |
| Nov 13, 3:23 AM MST | NON-TSTM WND GST 83 | 6 Nw Boulder, CO | ELEVATION 7349 FEET. LOCATION NEAR JAMESTOWN. AT 618 AM MST WINDS WERE STILL GUSTING TO 71 MPH. |
| Nov 13, 4:00 AM MST | HIGH SUST WINDS 46 | 21 Sw Cheyenne, CO | SUSTAINED 46 GUSTING TO 61 MPH. |
| Nov 13, 4:45 AM MST | NON-TSTM WND GST 80 | 6 Nw Boulder, CO | ELEVATION 7349 FEET. LOCATION NEAR JAMESTOWN. AT 618 AM MST WINDS WERE STILL GUSTING TO 71 MPH. |
| Nov 13, 4:45 AM MST | NON-TSTM WND GST 83 | 6 Nw Boulder, CO | ELEVATION 7349 FEET. LOCATION NEAR JAMESTOWN. AT 618 AM MST WINDS WERE STILL GUSTING TO 71 MPH. |
| Nov 13, 5:00 AM MST | HIGH SUST WINDS 45 | 21 Sw Cheyenne, CO | SUSTAINED 45 GUSTING TO 62 MPH. |
| Nov 13, 5:42 AM MST | NON-TSTM WND GST 63 | Nederland, CO | |
| Nov 13, 7:00 AM MST | NON-TSTM WND GST 62 | 21 Sw Cheyenne, CO | |
| Nov 13, 8:00 AM MST | HIGH SUST WINDS 51 | 21 Sw Cheyenne, CO | SUSTAINED 51 GUSTING TO 63 MPH. |
| Nov 13, 9:00 AM MST | HIGH SUST WINDS 53 | 21 Sw Cheyenne, CO | SUSTAINED 53 GUSTING TO 60 MPH. |
| Nov 13, 9:45 AM MST | HIGH SUST WINDS 49 | 21 Sw Cheyenne, CO | SUSTAINED 49 GUSTING TO 61 MPH. |
| Nov 13, 10:00 AM MST | HIGH SUST WINDS 49 | 21 Sw Cheyenne, CO | SUSTAINED 49 GUSTING TO 61 MPH. |
| Nov 13, 10:10 AM MST | NON-TSTM WND GST 60 | 4 W Fort Collins, CO | MEASURED AT THE CSU ATMOSPHERIC SCIENCE BUILDING |
| Nov 13, 10:55 AM MST | NON-TSTM WND GST 65 | 4 W Fort Collins, CO | MEASURED AT THE CSU ATMOSPHERIC SCIENCE BUILDING. THIS IS AN UPDATED REPORT. PREVIOUS HIGH GUST WAS 60 MPH. |
| Nov 13, 10:55 AM MST | NON-TSTM WND GST 65.4 | 4 W Fort Collins, CO | MEASURED AT THE CSU ATMOSPHERIC SCIENCE BUILDING. THIS IS AN UPDATED REPORT. PREVIOUS HIGH GUST WAS 60 MPH. |
| Nov 13, 11:00 AM MST | HIGH SUST WINDS 53 | 21 Sw Cheyenne, CO | SUSTAINED 53 GUSTING TO 64 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2317 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 122201 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 301 PM MST WED NOV 12 2008 COZ035-130615- /O.UPG.KBOU.HW.A.0005.081113T0700Z-081114T0000Z/ /O.NEW.KBOU.HW.W.0006.081113T0700Z-081114T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 301 PM MST WED NOV 12 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHWEST FLOW ALOFT COMBINED WITH A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL BRING STRONG AND GUSTY WINDS TO THE FRONT RANGE MOUNTAINS AND FOOTHILLS LATE TONIGHT AND THURSDAY. AT THIS TIME...THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN WIND PRONE AREAS OF THE NORTHERN FRONT RANGE FOOTHILLS. WIND SPEEDS OF 20 TO 40 MPH WILL BE COMMON...WITH GUSTS UP TO 80 MPH TOWARD DAYBREAK THURSDAY. THE STRONG WINDS ARE THEN EXPECTED TO CONTINUE THROUGH THE DAY THURSDAY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. PEOPLE PLANNING TRAVEL INTO THE HIGH COUNTRY...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSS WINDS. THE PEAK TO PEAK HIGHWAY BETWEEN BLACKHAWK AND ESTES PARK AS WELL AS HIGHWAY 287 NORTHWEST OF FORT COLLINS WILL BE ESPECIALLY VULNERABLE TO THE HIGH WINDS. HAZARDOUS DRIVING CONDITIONS CAN ALSO BE EXPECTED IN THE MOUNTAINS DUE TO SNOW AND BLOWING SNOW. $$ BARJENBRUCH
4 follow-up statements
000 WWUS75 KBOU 130429 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 929 PM MST WED NOV 12 2008 COZ035-131230- /O.CON.KBOU.HW.W.0006.081113T0700Z-081114T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 929 PM MST WED NOV 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. STRONG NORTHWEST FLOW ALOFT COMBINED WITH A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL BRING STRONG AND GUSTY WINDS TO THE FRONT RANGE MOUNTAINS AND FOOTHILLS LATE TONIGHT AND THURSDAY. EARLY THIS EVENING WINDS WERE ALREADY GUSTING TO 40 MPH IN THE HIGHER FOOTHILLS AS WELL AS NORMALLY WINDY LOCATIONS IN BOULDER AND NORTHERN JEFFERSON COUNTIES AND ALONG THE WYOMING BORDER. STRONGER WINDS WERE BLOWING ABOVE TIMBERLINE WITH GUSTS TO 65 MPH ON NIWOT RIDGE WEST OF BOULDER. THE STRONG WINDS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AND ALSO INCREASE IN SPEED. GUSTS UP TO 80 MPH ARE EXPECTED TOWARD DAYBREAK THURSDAY. THE STRONG WINDS ARE THEN EXPECTED TO CONTINUE THROUGH THE DAY THURSDAY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. PEOPLE PLANNING TRAVEL INTO THE HIGH COUNTRY...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSS WINDS. THE PEAK TO PEAK HIGHWAY BETWEEN BLACKHAWK AND ESTES PARK AS WELL AS HIGHWAY 287 NORTHWEST OF FORT COLLINS WILL BE ESPECIALLY VULNERABLE TO THE HIGH WINDS. $$ GIMMESTAD
000 WWUS75 KBOU 131237 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 537 AM MST THU NOV 13 2008 COZ035-132045- /O.CON.KBOU.HW.W.0006.000000T0000Z-081114T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 537 AM MST THU NOV 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS THURSDAY AFTERNOON FOR NORTHERN PORTIONS OF THE FRONT RANGE FOOTHILLS. VERY STRONG NORTHWEST FLOW ALOFT AND A STEEP CROSS MOUNTAIN PRESSURE GRADIENT WILL COMBINE TO PRODUCE PERIODS OF VERY GUSTY CHINOOK WINDS IN THE NORTHERN FRONT RANGE FOOTHILLS TODAY. EARLY MORNING WINDS SPEEDS HAVE EASED SOME...BUT ARE EXPECTED TO INCREASE SIGNIFICANTLY LATER THIS MORNING AS THE CROSS MOUNTAIN PRESSURE GRADIENT INCREASES AGAIN. WEST WINDS OF 25 TO 40 MPH WERE COMMON IN THE FOOTHILLS OVERNIGHT...WITH GUSTS TO AROUND 60 MPH IN THE LOWER FOOTHILLS WEST AND SOUTHWEST OF BOULDER. STRONG WIND GUSTS WERE ALSO OBSERVED OVERNIGHT ABOVE TIMBERLINE WITH A PEAK GUST TO 80 MPH ON NIWOT RIDGE AT 11500 FEET WEST OF BOULDER. THE STRONG AND GUSTY CHINOOK WINDS WILL BECOME MORE WIDESPREAD AS THE MORNING PROGRESSES WITH GUSTS UP TO 75 MPH IN EXPOSED AREAS OF THE NORTHERN FRONT RANGE FOOTHILLS. THE STRONG AND GUSTY WINDS ARE LIKELY TO CONTINUE THROUGH MOST OF THIS AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. PEOPLE PLANNING TRAVEL INTO THE HIGH COUNTRY...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSS WINDS. THE PEAK TO PEAK HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK AS WELL AS HIGHWAY 287 NORTHWEST OF FORT COLLINS WILL BE ESPECIALLY VULNERABLE TO THESE STRONG AND GUSTY WEST WINDS. $$ BAKER
000 WWUS75 KBOU 131629 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 929 AM MST THU NOV 13 2008 COZ035-140000- /O.CON.KBOU.HW.W.0006.000000T0000Z-081114T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 929 AM MST THU NOV 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. VERY STRONG NORTHWEST FLOW ALOFT AND A STEEP CROSS MOUNTAIN PRESSURE GRADIENT WILL COMBINE TO PRODUCE PERIODS OF VERY GUSTY CHINOOK WINDS IN THE NORTHERN FRONT RANGE FOOTHILLS TODAY. PEAK WIND GUSTS SO FAR INCLUDE... 89 MPH...10 MILES WEST SOUTHWEST OF LOVELAND NEAR PINEWOOD LAKE. 83 MPH...6 MILES NORTHWEST OF BOULDER. 63 MPH...NEDERLAND AND ROLLINSVILLE. 58 MPH...ASPEN SPRINGS. WEST WINDS AT SUSTAINED SPEEDS OF 20 TO 40 MPH WILL CONTINUE ACROSS THE NORTHERN FRONT RANGE FOOTHILLS THROUGH THE REST OF TODAY. PEAK GUSTS AROUND 75 MPH CAN STILL BE EXPECTED IN WIND PRONE AREAS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. PEOPLE PLANNING TRAVEL INTO THE HIGH COUNTRY...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSS WINDS. THE PEAK TO PEAK HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK AS WELL AS HIGHWAY 287 NORTHWEST OF FORT COLLINS WILL BE ESPECIALLY VULNERABLE TO THESE STRONG AND GUSTY WEST WINDS. $$ BARJENBRUCH
000 WWUS75 KBOU 140003 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 503 PM MST THU NOV 13 2008 COZ035-140115- /O.EXP.KBOU.HW.W.0006.000000T0000Z-081114T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 503 PM MST THU NOV 13 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS ARE BEGINNING TO DECREASE IN THE FOOTHILLS AND DAMAGING WINDS ARE NO LONGER EXPECTED. PEAK WIND GUSTS TODAY INCLUDED 89 MPH NEAR PINEWOOD LAKE IN LARIMER COUNTY...83 MPH 6 MILES NORTHWEST OF BOULDER...66 MPH IN EVERGREEN AND 65 MPH ON THE WEST SIDE OF FORT COLLINS. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Nov 12, 3:22 AM MST, 11 hours 39 minutes earlier.
Area forecast discussion, Nov 12, 3:22 AM MST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 322 AM MST WED NOV 12 2008 .SHORT TERM...COMPLEX WEATHER PATTERN SETTING UP OVER THE MOUNTAINS THROUGH EARLY FRIDAY. FOR TODAY AND TONIGHT...NORTHWEST FLOW ALOFT WILL BE OVER THE STATE. MOISTURE WILL REMAIN TRAPPED ALONG AND WEST OF THE CONTINENTAL DIVIDE TODAY AND TONIGHT. WITH THE NORTHWESTERLY FLOW ALOFT OVERHEAD TODAY...EXPECT SNOW TO LINGER IN PARTS OF THE MOUNTAINS. AS FLOW INCREASES TONIGHT...EXPECT SNOW TO INCREASE. GOOD MOISTURE AND OROGRAPHIC LIFT SHOULD PROVIDE FOR DECENT SNOW. ONE THING WORKING AGAINST THE SNOW ARE THE POOR LAPSE RATES. THIS WILL KEEP SNOW AMOUNTS IN THE ADVISORY RANGE AND LIMIT SNOW ADVISORY SNOW AMOUNTS TO WEST FACING SLOPES. WILL ISSUE A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FOR THIS. AS FAR AS THE HIGH WIND WATCH GOES...WILL KEEP THE WATCH OUT FOR THE NORTHERN FOOTHILLS FOR TONIGHT AND THURSDAY. STILL APPEARS AN AMPLIFIED WAVE WILL FORM AFTER 06Z TONIGHT. THE TOUGHEST QUESTION IS...WILL THE WINDS REACH HIGH WIND CRITERIA? IT WILL BE WINDY AND STILL LOOKS CLOSE...THUS WILL KEEP THE WATCH IN EFFECT FOR ZONE 35. RIDGE TOP LEVEL WINDS STAY BELOW HIGH WIND CRITERIA UNTIL ABOUT 18Z THURSDAY. THEREFORE WILL DROP THE HIGH WIND WATCH AND INCORPORATE THE HIGH WIND THREAT INTO A WINTER STORM WATCH THAT WILL START 18Z THURSDAY. THE PLAINS TODAY AND TONIGHT WILL REMAIN DRY AND MILD UNDER THIS NORTHWEST FLOW. WINDS WILL INCREASE TONIGHT WEST OF I-25 AS THE STRONGER WINDS ALOFT SURFACE. .LONG TERM...A VERY WINDY PATTERN SHAPING UP ESPECIALLY FOR AREAS ALONG AND EAST OF THE CONTINENTAL DIVIDE HEADING INTO THE LATTER HALF OF THE WEEK. FIRST TO DEAL WITH STRONG AND GUSTY CHINOOK WINDS WILL BE THE RIDGE TOPS AND EAST SLOPES OF THE MEDICINE BOW MTNS AND FRONT RANGE WHICH ARE NOW UNDER A HIGH WIND WATCH...AND TO A LESSER EXTENT THE GORE...MOSQUITO AND SIERRA MADRE RANGES. MODELS CONTINUE TO DRIVE A POWERFUL PACIFIC JET DOWN ACROSS SRN WYOMING ON THURSDAY POSITIONING NRN/NERN COLORADO ON THE STRONGLY SUBSIDENT SIDE OF A 140-160 KT JET CORE FOR MUCH OF THE DAY. QG VERTICAL VELOCITY FIELDS OFF THE NAM GFS ECMWF AND UKMET ALL SHOW MAXIMUM DOWNWARD VERTICAL MOTION IN THE FRONT RANGE AREA AROUND 18Z/THURSDAY. STREAMLINE AND VERTICAL THETA FIELDS ON MODEL CROSS SECTIONS INDICATE A WELL FORMED MTN WAVE IN THE LEE OF THE FRONT RANGE AND A 50-55KT CROSS MTN TOP WIND COMPONENT AROUND MIDDAY THURSDAY. VERTICAL WIND SHEAR PROFILE NOW LOOKS A BIT MORE PROMISING FOR HIGH WINDS...EVEN THOUGH A MEAN STATE CRITICAL LAYER NO LONGER EXISTS. STRONG STATIC STABILITY AT MTN TOP LEVEL THURSDAY MORNING WILL HELP DIRECT HIGH ALTITUDE MOMENTUM DOWNWARD INTO THE FRONT RANGE FOOTHILLS AND POSSIBLY ONTO THE NEARBY URBAN CORRIDOR EARLY IN THE DAY. COULD SEE PERIODIC GUSTS TO AROUND 50 MPH IN THE FOOTHILLS AND AROUND 40 MPH AREAS NEAR THE BASE OF THE FOOTHILLS AND UP ALONG THE CHEYENNE RIDGE. HOWEVER WITH WARMING AND DESTABILIZATION OF THE LOWER TROPOSPHERE AND WITH MTN TOP WINDS TURNING TO MORE NWLY COMPONENT...GUSTY WLY CHINOOK WINDS SHOULD SUBSIDE IN THESE LOWER ELEVATION AREAS DURING THE AFTERNOON. FOR NOW WILL HANG ONTO THE HIGH WIND WATCH FOR THE FRONT RANGE FOOTHILLS AT LEAST UNTIL WE HAVE A CHANCE TO LOOK AT THE NEXT MODEL RUN. AS FOR MTN AREAS WEST OF THE CONTINENTAL DIVIDE...WINDS NOT EXPECTED TO BE AS STRONG. THAT SAID AS MOISTURE FEEDS IN FROM THE NORTHWEST SHOULD SEE A CONTINUATION OF LIGHT OROGRAPHIC SNOWFALL AT THROUGH THURSDAY MORNING. INCREASINGLY UNFAVORABLE LAPSE RATES WITH MID-LEVEL WARM ADVECTION SHOULD KEEP ANY ADDITIONAL SNOW ACCUMULATION ON THE LIGHT SIDE...IN THE 2-4 INCH RANGE ON RIDGETOPS AND HIGHER WEST FACING SLOPES. MTN PASSES AND AREAS ABOVE TIMBERLINE WILL ALSO BE EXPOSED TO STRONG W-NWLY FLOW ALOFT THROUGHOUT THE PERIOD WHICH WILL NO DOUBT PRODUCE IN QUITE OF BLOWING AND DRIFTING SNOW. FOR THAT REASON THE HIGH WIND WATCH FOR THE MTN ZONES 31...33 AND 34 WILL BE REPLACED WITH A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW. THIS ADVISORY WILL EXPIRE AT 18Z/THURSDAY. NEXT ON THE TABLE IS THE POTENTIAL FOR MORE SIGNIFICANT HIGH COUNTRY SNOWFALL BEGINNING LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING. A SHORTWAVE TROUGH AND AN ASSOCIATED COLD FRONT RACING OUT OF THE PACIFIC NORTHWEST IS FORECAST TO SWEEP ACROSS NRN COLORADO THURSDAY NIGHT...BRINGING WITH IT COLDER TEMPERATURES AND ANOTHER DECENT SHOT OF STRONG WIND AND MOISTURE. STEEPER LAPSE RATES...DEEPER MOISTURE AND WEAK FRONTAL DYNAMICS COULD GIVE US SEVERAL INCHES OF ADDITIONAL SNOWFALL...PARTICULARLY ON HIGHER WEST FACING SLOPES THURSDAY NIGHT AND FRIDAY MORNING. ASSUMING THE MODELS ARE CORRECT...SHOULD SEE A RAPID END TO ACCUMULATING SNOWFALL IN THE HIGH COUNTRY BY FRIDAY AFTERNOON AS STRONG WAA AT MID-LEVELS AND A PASSING JET GENERATES STRONG DEEP LAYER SUBSIDENCE AND DRYING ACROSS THE REGION. THEREFORE...WILL ISSUE A WINTER STORM WATCH FOR POSSIBLE HEAVY SNOW AND SIGNIFICANT BLOWING SNOW BEGINNING 18Z/THURSDAY. BUT ITS PROBABLY NOT TIL NIGHT FALL WHEN THE SNOW MACHINE KILLS IN WITH THE COLD AIR ADVECTION. ON THE PLAINS OF NORTHEAST COLORADO...SEE ANOTHER WARM...SOMETIMES BREEZY AND DRY DAY THURSDAY WITH MAX TEMPS SOME 10F ABOVE AVERAGE FOR THE DATE. THURSDAY NIGHT W-NWLY SFC WINDS SHIFT TO A NLY COMPONENT AND INCREASE IN SPEED RATHER SIGNIFICANTLY WITH PASSAGE OF THE ABOVE MENTIONED SHORTWAVE TROUGH AND SFC COLD FRONT. MOS GUIDANCE COLLECTIVE NOW LOOKING EVEN COLDER ON FRIDAY...AS MUCH AS 4-6 DEG F COLDER. WILL ADJUST TEMP GRIDDES ACCORDINGLY. WILL ALSO KEEP A SLIGHT CHANCE OF -SHSW IN THE FORECAST THROUGH MIDDAY FRIDAY...BUT AFTER THAT STRONG POST FRONTAL SUBSIDENCE AND DRYING SHOULD PUT AN END TO THAT. LOOKING TO THE WEEKEND AND BEYOND...SHOULD SEE A GRADUAL WARMING TREND...BUT WITH A CONTINUATION OF NORTHWEST FLOW ALOFT...MAY SEE A WEAK COLD FRONT OR TWO BACK INTO THE FRONT RANGE EARLY NEXT WEEK. OTHERWISE DRY CONDITIONS WILL PREVAIL. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH 12Z THURSDAY. SOUTHWEST WINDS THIS MORNING WILL SHIFT WESTERLY THIS AFTERNOON AS WESTERLY WINDS ALOFT MIX DOWN. WINDS WILL THEN SHIFT BACK SOUTHWEST THIS EVENING AFTER AFTERNOON MIXING ENDS. && .BOU WATCHES/WARNINGS/ADVISORIES... ...HIGH WIND WATCH CONTINUED FOR THE NORTHERN FRONT RANGE FOOTHILLS LATE TONIGHT AND THURSDAY...ZONE 35... ...WINTER WEATHER ADVISORY FOR THE NORTH CENTRAL MOUNTAINS TONIGHT AND THURSDAY MORNING...ZONES 31..33 AND 34... ...WINTER STORM WATCH FOR THE NORTH CENTRAL MOUNTAINS THURSDAY AFTERNOON THROUGH FRIDAY MORNING...ZONES 31..33 AND 34... MEIER/BAKER
Hazardous weather outlook, Nov 12, 11:11 AM MST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1111 AM MST WED NOV 12 2008 COZ030>051-131300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MST WED NOV 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. ...WINTER WEATHER ADVISORY FOR THE MOUNTAINS TONIGHT UNTIL LATE THURSDAY MORNING...AND THEN A WINTER STORM WATCH FOR THE MOUNTAINS LATE THURSDAY MORNING THROUGH FRIDAY MORNING... ...HIGH WIND WATCH NORTHERN FRONT RANGE FOOTHILLS LATE TONIGHT AND THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRENGTHENING NORTHWEST FLOW ALOFT AND INCREASING MOISTURE WILL BRING AN INCREASE OF SNOWFALL IN THE MOUNTAINS ALONG AND WEST OF THE CONTINENTAL DIVIDE LATER THIS AFTERNOON AND TONIGHT. ALONG WITH THE SNOW...WINDS WILL BE GUSTY OVER THE HIGHER PEAKS AND ALONG THE NORTHERN FOOTHILLS CAUSING AREAS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS. WIND GUSTS TO 75 MPH WILL BE POSSIBLE AFTER MIDNIGHT IN THE NORTHERN FOOTHILLS. WEATHER ON THE PLAINS WILL BE MILD. OCCASIONAL GUSTY WINDS MAY OCCUR AT TIMES NEAR THE FOOTHILLS WITH GUSTS UP TO 30 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW AND WIND WILL INCREASE FURTHER IN THE MOUNTAINS OF NORTHERN COLORADO THURSDAY AFTERNOON AS A STRONG JET STREAM APPROACHES THE STATE FROM THE PACIFIC NORTHWEST. SNOWFALL MAY BE HEAVY AT TIMES THURSDAY NIGHT FOLLOWING THE PASSAGE OF A STRONG COLD FRONT...WITH SEVERAL INCHES OF NEW SNOW ACCUMULATION POSSIBLE BY LATE FRIDAY MORNING. IN ADDITION...NORTHWEST WINDS WILL BE INCREASING TO 30 TO 40 MPH WITH GUSTS UP TO 75 MPH ABOVE TIMBERLINE...PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW AND THE POTENTIAL FOR WHITEOUT CONDITIONS OVER THE HIGHER MOUNTAIN PASSES AND IN EXPOSED AREAS. PEOPLE PLANNING TRAVEL INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. WINDS WILL ALSO REMAIN STRONG AND GUSTY IN THE FRONT RANGE FOOTHILLS...WITH GUSTS UP TO 80 MPH POSSIBLE IN THE WIND PRONE AREAS OF BOULDER AND LARIMER COUNTIES. SNOW WILL TAPER OFF LATE FRIDAY MORNING INTO THE AFTERNOON AND DRIER AND MORE STABLE AIR MOVES INTO THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 5:11 AM MST | Winter Storm Watch | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 22 hr |
| Nov 12, 5:11 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 53 hr |
Nearby
High Wind Warnings in Colorado, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.